What does skin atrophy look like? I used a steroid cream Triamcinolone on my face months back. I used it periodically over the course of 3 to 4 months. Now my facial skin looks almost scarred. I can't quite tell if it is permanent scarring or atrophy. Can a steroid cream produce scarring? Is this reversible? How long does it usually take to reverse?
Steroid induced rosacea or dermatitis is an adverse effects of using steroids. Some patients develop steroid-induced rosacea within weeks of applying a topical steroid; others may not experience it for years.
You can use tacrolimus ointment for this.Using this rosacea often resolves the itch, redness, and tenderness of steroid-induced rosacea in 7 to 10 days with twice daily application. Complete clearing of steroid-induced rosacea usually takes 1 to 2 months. Sometimes clearing takes a bit longer. Avoiding rosacea triggers, such as caffeine, spicy foods, and alcohol, also may help clear the skin.But pls don’t worry as it is not a permanent condition.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Warm regards.
I'm pretty sure that this is not rosacea that I am experiencing. It is the actual texture and scarred appearance of the skin that I am concerned about. Could you give me a description of what atrophy looks like or if scarring could occur from a steroid cream? Any help that you could give me would be appreciated.
Scarring cannot result from topical steroid use.However redness and erythema and sometimes flare up of acne can occur but this is temporary and disappears with steroid discontinuation.
I sincerely hope that helps. Take care and pls do keep me posted on how you are doing or if you have any additional doubts. Warm regards.
I know exactly what you are talking about i have the same thing on my skin but only in the lighter areas i am african american and my skin color vaires all over but the more lighter areas my skin looks pulled and transperant u can see all of my veins and blood flow i dont know why triancinole did this and or why a doctor would subscribe this medication but i know we are not alone...
I have this as well, also from hydrocortisone. I find it very upsetting that the MD's are apparently in denial that this side effect occurs and are so arrogant to refute the patients claims that it has. Hydrocortisone, particularly when used on the face, causes thinned skin and scar-like texture. If you are an MD and you didnt know this, consider yourself informed and resolve your ignorance.
thank you.................................... i got thin skin on my penis from this..... i saw little bumps.... i thought they were scars they were all over where my circumcision was done (around the head).... i used it to treat a rash my dermatologist gave it to me for..... i was freaking out thinking they were scars..... whatever your a doctor and seem pretty smart..... so i will trust you and assume it is not scarring..... the rash has almost cleared but still pink around my pubic hair and thighs.... unfortunately the cream did discolour the head of my penis somewhat to a white patch.... it is about the size of a pea... hoping that will go away over time.... so if those bumps are not scarring......... makes me wonder.......... what the hell are they?
also the rash has seemed to get better it has faded but is still pink on my thighs and pubic hair area..... sometimes the pubic hair area still flares up a bit.... i am thinking it is post inflammation.... and still goes away.... praying actually....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.